Alert archive / Florida / Lake Wind Advisories in 2012
Lake Wind Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Jan 27, 2012, 10:14 AM EST for 6 counties in Florida. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2012, 10:14 AM EST (15:14 UTC)
- Expired
- Jan 27, 2012, 4:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 3.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
598 WWUS72 KMLB 271514 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1014 AM EST FRI JAN 27 2012 FLZ041-044>047-053-054-058-059-064-141-144-147-272100- /O.NEW.KMLB.LW.Y.0002.120127T1514Z-120127T2100Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 1014 AM EST FRI JAN 27 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * GUSTY WINDS ASSOCIATED WITH A PASSING COLD FRONT WILL MAKE FOR HAZARDOUS BOATING CONDITIONS ON LAKES ACROSS EAST CENTRAL FLORIDA THROUGH MID AFTERNOON. WINDS WILL SUBSIDE BY THIS EVENING. * WINDS OF 15 TO 20 MPH WITH GUSTS 25 TO 30 MPH CAN BE EXPECTED LATE THIS MORNING AND EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
136 WWUS72 KMLB 272102 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 402 PM EST FRI JAN 27 2012 FLZ041-044>047-053-054-058-059-064-141-144-147-272215- /O.EXP.KMLB.LW.Y.0002.000000T0000Z-120127T2100Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 402 PM EST FRI JAN 27 2012 ...LAKE WIND ADVISORY HAS EXPIRED... WINDS ASSOCIATED WITH A PASSING COLD FRONT WILL SUBSIDE BY THIS EVENING. BOATERS SHOULD STILL BE CAREFUL ON AREA LAKES FOR THE REMAINDER OF THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Jan 27, 3:23 AM EST, 6 hours 51 minutes earlier.
Area forecast discussion, Jan 27, 3:23 AM EST, 6 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
323 AM EST FRI JAN 27 2012
.DISCUSSION...
...SLIGHT CHANCE FOR STORMS TODAY AHEAD OF WEAKENING COLD FRONT...
TODAY...SHORTWAVE TROUGH CURRENTLY MOVING THROUGH THE LOWER
MISSISSIPPI VALLEY WILL LIFT OUT TO THE NORTHEAST. THIS WILL CAUSE
THE ASSOCIATED SURFACE COLD FRONT TO SLOW DOWN AND WEAKEN AS IT
REACHES CENTRAL FLORIDA.
THE MAIN CONCERN WILL BE PRE FRONTAL CONVECTION AS CANAVERAL
PROFILERS SHOW 30 KNOT LOW LEVEL WINDS AND MODELS INDICATE SLIGHT
STRENGTHENING THROUGH EARLY MORNING. CLUSTER OF STORMS IN THE
SOUTH CENTRAL GULF HAS BEEN PUSHING EAST/NORTHEAST BUT LIGHTNING
DATA INDICATES CELLS HAVE BEEN WEAKENING AS THEY MOVE AWAY FROM
THE LOOP CURRENT.
THE MODELS HAVE NOT BEEN BULLISH WITH QPF AND AMOUNTS ARE UNDER A
QUARTER INCH. THE GFS IS EVEN UNDER A TENTH OF AN INCH. THINK
THAT THE GREATEST CHANCE FOR STORMS SHOULD BE ACROSS THE SOUTH
WHERE THERE COULD BE SLIGHT DESTABILIZATION DURING THE LATE
MORNING. MOS MAX TEMPS ARE AROUND 80 THERE. THE NORTH WILL BE
CLOUDED OVER BEFORE SUNRISE SO MAINLY EXPECT A BAND OF SHOWERS TO
PUSH ACROSS THAT AREA.
MOS POPS ARE ONLY 20-30 PERCENT. THIS LOOKS TOO LOW SINCE EVEN IF
THE PRE FRONTAL BAND OF CONVECTION DIMINISHES LIKE MANY HAVE THIS
SEASON...DIVERGENCE ALOFT IN RIGHT REAR QUADRANT OF JET SHOULD
ALLOW FOR LIGHT AMOUNTS OVER MUCH OF THE AREA. THEREFORE HAVE KEPT
OUR PREVIOUS NUMBERS WHICH ARE SLIGHTLY HIGHER...40 PERCENT...EXCEPT
30 ALONG THE TREASURE COAST.
TONIGHT...THE GFS INDICATES THAT WEAKENING FRONTAL BOUNDARY WILL
STRUGGLE TO REACH AS FAR SOUTH AS OKEECHOBEE BY 12Z SAT AS IT
BECOMES ALIGNED WITH FLOW ALOFT. ENOUGH DRYING WILL WORK ACROSS
THE NORTH TO PRECLUDE POPS...BUT THE SOUTH HALF SHOULD CONTINUE
WITH SLIGHT SHOWER CHANCES...AS SHOWN BY MOS POPS. GFS FORECAST
SOUNDINGS SUGGEST CONSIDERABLE CLOUDS LINGERING NEAR AND BEHIND
THE BOUNDARY. MIN TEMPS WILL CONTINUE ABOVE NORMAL...UPPER 50S TO
LOWER 60S ACROSS THE SOUTH HALF...THOUGH COOLING IN THE NORTH TO
THE LOWER 50S IS FORECAST.
SAT-SUN...HIGH PRESSURE OVER THE SOUTH CENTRAL U.S. WILL BUILD
EASTWARD INTO SATURDAY WITH SFC WINDS REMAINING OUT OF THE NORTH AND
SLOWLY INCREASING INTO SUNDAY. OVERRUNNING MOISTURE FROM THE
WEAKENED FRONTAL BOUNDARY.. SOUTH OF THE AREA...WILL OCCUR IN THE
LOW LEVEL SOUTHWESTERLY FLOW. THIS WILL KEEP RAIN CHANCES IN THE
FORECAST (UP TO 30 PERCENT) GENERALLY ALONG AND SOUTH OF A LINE FROM
LAKE KISSIMMEE TO MELBOURNE. AS HIGH PRESSURE CONTINUES TO BUILD
INTO THE SOUTHEAST U.S. BY LATE SUNDAY...LOW LEVEL FLOW BECOMES
NORTH/NORTHEAST AND SHIFTS ANY LINGERING MOISTURE/RAIN CHANCES SOUTH
OF THE AREA. SLIGHT COOLING WILL OCCUR ACROSS THE AREA IN THE
NORTHERLY FLOW DURING THE WEEKEND...HOWEVER TEMPERATURES ARE STILL
EXPECTED TO BE NEAR TO SLIGHTLY ABOVE NORMAL.
MON-THURS...HIGH PRESSURE OVER THE SOUTHEAST U.S. MONDAY CONTINUES
TO SHIFT EASTWARD INTO THE ATLANTIC THROUGH MID WEEK. THE RIDGE AXIS
WILL REMAIN NORTH OF THE AREA WITH A SLIGHTLY ELEVATED ONSHORE FLOW
DEVELOPING AND PERSISTING THROUGH MUCH OF THE WORK WEEK. THIS WILL
ALLOW TEMPERATURES TO GRADUALLY INCREASE THROUGH THE FORECAST
PERIOD. THE ONSHORE FLOW...IF STRONG ENOUGH...MAY GENERATE A FEW
ONSHORE MOVING SHOWERS AT TIMES...ESPECIALLY ALONG THE TREASURE
COAST. HOWEVER MOISTURE LOOKS FAIRLY LOW IN RECENT MODEL RUNS SO
WILL LEAVE MENTION OUT OF THE FORECAST AT THIS TIME.
&&
.AVIATION...LOW LEVEL WIND SHEAR WILL OCCUR ACROSS THE NORTH THROUGH
EARLY MORNING. BAND OF CLOUDINESS AND SCATTERED SHOWERS WILL
OVERSPREAD THE NORTHERN TERMINALS BEFORE SUNRISE AND GRADUALLY
PROGRESS ACROSS THE SOUTH THROUGH LATE MORNING OR EARLY AFTERNOON.
GENERALLY MVFR CONDITIONS EXPECTED...BUT BRIEF IFR IS POSSIBLE.
CHANCE FOR STORMS LOOKS LOW AND PROBABLY CONFINED TO KVRB-KSUA
WHERE MODEST HEATING/DESTABILIZATION IS POSSIBLE DURING THE MID-
LATE MORNING.
&&
.MARINE...
TODAY...BREEZY SOUTH FLOW EARLY THIS MORNING SHOULD PICK UP TO
AROUND 20 KNOTS IN THE OPEN ATLANTIC SO WILL MAINTAIN ADVISORY FOR
WINDS IN THE OFFSHORE LEGS. GUIDANCE SHOWS WINDS DECREASING BELOW
20 KNOTS BY 18Z SO WILL TRIM BACK ENDING TIME OF ADVISORY SLIGHTLY.
BAND OF PRE FRONTAL CONVECTION MAY AFFECT THE WATERS ALSO AND
THERE IS A SLIGHT CHANCE FOR STORMS WITH GUSTY WINDS...ESPECIALLY
OVER THE GULF STREAM.
TONIGHT...PRESSURE GRADIENT WILL COLLAPSE AS WEAKENING FRONTAL
BOUNDARY CRAWLS INTO THE SOUTHERN WATERS. WEST/NORTHWEST WINDS
BELOW 10 KNOTS EXPECTED.
SAT-TUES...HIGH PRESSURE OVER THE SOUTH CENTRAL U.S. WILL SHIFT
EASTWARD INTO THE WEEKEND AND WILL EVENTUALLY MOVE OFFSHORE OF THE
SOUTHEASTERN U.S. COAST INTO EARLY NEXT WEEK. NORTHERLY FLOW OVER
THE COASTAL WATERS WILL GRADUALLY INCREASE FROM SATURDAY INTO SUNDAY
REACHING 15-20 KTS BY LATE SUNDAY. WINDS WILL CONTINUE TO INCREASE
TO AROUND 20 KTS AS THEY VEER TO THE NORTHEAST SUNDAY NIGHT INTO
EARLY MONDAY...BUILDING SEAS OVER THE GULF STREAM UP TO 7-8 FT.
ONSHORE WINDS DECREASE SLIGHTLY INTO LATE MONDAY BUT STILL REMAIN
AROUND 15 KTS WITH SEAS GRADUALLY FALLING TO 5 FT OR LESS BY
TUESDAY.
&&
.FIRE WEATHER...SLIGHTLY DRIER AIR BUILDS INTO THE AREA DURING THE
WEEKEND AS NORTHERLY FLOW GRADUALLY INCREASES. HOWEVER NO MINIMUM RH
CONCERNS ARE EXPECTED AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 76 52 73 54 / 40 10 10 10
MCO 79 57 77 58 / 40 10 10 10
MLB 81 61 77 64 / 40 20 20 20
VRB 81 60 77 62 / 30 20 20 30
LEE 76 53 74 54 / 40 10 10 10
SFB 79 55 76 57 / 40 10 10 10
ORL 77 57 76 58 / 40 10 10 10
FPR 81 60 78 62 / 30 20 30 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 PM EST THIS AFTERNOON FOR
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...LASCODY
LONG TERM....WEITLICHHazardous weather outlook, Jan 27, 4:57 AM EST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 457 AM EST FRI JAN 27 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-271800- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 457 AM EST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A BAND OF SHOWERS WILL PUSH ACROSS THE AREA THIS MORNING AND EARLY AFTERNOON. GUSTY WINDS 30 TO 40 MPH AND BRIEF HEAVY DOWNPOURS WILL OCCUR. OCCASIONAL LIGHTNING STRIKES ARE ALSO POSSIBLE. .MARINE THUNDERSTORM GUST IMPACT... BRIEF WIND GUSTS 30 TO 35 KNOTS WILL OCCUR AS A BAND OF SHOWERS WITH ISOLATED STORMS MOVES QUICKLY EAST TO NORTHEAST ACROSS THE MARINE AREA. THE GREATEST CHANCE FOR STORMS SHOULD BE OVER THE GULF STREAM. .WIND AND SEA IMPACT... SOUTH TO SOUTHWEST WINDS 20 TO 25 KNOTS WILL OCCUR IN THE OPEN ATLANTIC...CAUSING HAZARDOUS BOATING CONDITIONS UNTIL EARLY AFTERNOON. WINDS WILL DIMINISH DURING THE AFTERNOON AS A WEAKENING COLD FRONT REACHES THE WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NORTH WINDS ARE FORECAST TO INCREASE BY SUNDAY NIGHT AND RESULT IN HAZARDOUS BOATING CONDITIONS DEVELOPING OFFSHORE. BREEZY ONSHORE FLOW WILL OCCUR THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. LASCODY
In the hours before
Special weather statement, Jan 27, 8:03 AM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
803 AM EST FRI JAN 27 2012
FLZ058-059-064-271400-
MARTIN-OKEECHOBEE-ST. LUCIE-
803 AM EST FRI JAN 27 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH OVER WESTERN MARTIN COUNTY...SOUTHEASTERN OKEECHOBEE
COUNTY...SOUTHWESTERN ST. LUCIE COUNTY...
* UNTIL 900 AM EST.
AT 759 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG SHOWER CAPABLE OF PRODUCING STRONG WIND GUSTS OVER TAYLOR
CREEK ALONG THE NORTHERN SHORE OF LAKE OKEECHOBEE...MOVING NORTHEAST
AT 30 MPH.
THE PRIMARY THREAT WILL BE GUSTY WINDS UP TO 50 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE SHOWER PASSES.
LAT...LON 2709 8067 2710 8067 2716 8072 2720 8080
2719 8083 2715 8086 2715 8088 2737 8092
2744 8046 2696 8037 2695 8061
TIME...MOT...LOC 1302Z 238DEG 27KT 2721 8080
MOSESSpecial weather statement, Jan 27, 8:41 AM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
841 AM EST FRI JAN 27 2012
FLZ059-064-271430-
MARTIN-ST. LUCIE-
841 AM EST FRI JAN 27 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER MARTIN COUNTY...SOUTHEASTERN ST. LUCIE
COUNTY...
* UNTIL 930 AM EST.
AT 839 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING STRONG WIND GUSTS 8 MILES SOUTH
OF PORT SAINT LUCIE...MOVING EAST AT 35 MPH.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2741 8055 2745 8031 2735 8027 2739 8027
2743 8030 2745 8030 2745 8027 2727 8019
2721 8015 2716 8015 2703 8009 2697 8008
2697 8014 2695 8017 2695 8054
TIME...MOT...LOC 1341Z 260DEG 29KT 2718 8037
MOSESThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 8:03 AM EST | Special Weather Statement | MLB | Martin | 57 min |
| Jan 27, 8:41 AM EST | Special Weather Statement | MLB | Martin, Saint Lucie | 49 min |
| Jan 27, 8:45 AM EST | Special Marine Warning | MLB | 60 min |
Nearby
Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.